Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Urinary Tract Cancers

BCG in the lungs after treatment bladder CA

04/03/2007

Question:

My husband was on his second dose of BCG after being diagnosed last summer. He became very ill with high fevers, chills shortness of breath and low blood pressure. He was treated with iv Cipro and releasesd from the hospital but became very ill again the next night so he returned to the hospital where I just found out he has BCG in the lung and possibly in the heart. He is 74.WHat can I expect? Also my oncologist (for breast cancer and Lymphoma) said BCG would be poison to me so we set up separate bathrooms. Is is there more of a risk to me now that it is in his lung? Thank you

Answer:

BCG can spread around the body including the lungs. Treatment is that of tuberculosis which consists of antibiotics specific for TB. This is serious but not fatal. I do not know how you can be affected by your husband's TB. Most modern physicians are not very knowledgeable about TB simply because it is very uncommon and thus is typically treated by physicians who are expert in the treatments of infectious diseases. I suggest you take the recommendations of the infectious disease expert regards preventing your getting the infection yourself.

For more information:

Go to the Urinary Tract Cancers health topic, where you can:

Response by:

R Bruce  Bracken, MD R Bruce Bracken, MD
Professor of Surgery
College of Medicine
University of Cincinnati